Log In

Forgot Password?
Create New Account

Loading... please wait

Abstract Details

Post-cardiac Catheterization Bilateral Posterior Cerebral Artery Cardioembolic Stroke Causing Anton Syndrome
Cerebrovascular Disease and Interventional Neurology
P8 - Poster Session 8 (5:30 PM-6:30 PM)
5-032
Anton syndrome, described as visual anosognosia associated with confabulation in the setting of cortical blindness, is a rare phenomenon to occur post-cardiac catheterization.
We present a case of a 76-year-old woman who developed Anton syndrome after a left heart catheterization.
A case-study of a 76-year-old woman is presented following the CARE guidelines. 
The patient was admitted to the hospital for an NSTEMI and underwent a left heart catheterization using 50 cc of contrast used for diagnostic imaging. One hour post-procedure, she developed bilateral vision loss and started to confabulate her surroundings.  A code stroke was activated and a head computed tomography showed no acute intracranial bleed.  Tissue plasminogen activator (tPA) was not given due to an elevated partial thromboplastin time (PTT). A CT angiogram of the head and neck revealed significant atherosclerotic disease involving the aortic arch and innominate arteries. Magnetic resonance imaging (MRI) revealed bilateral infarcts in the territory of the posterior cerebral artery (PCA), as evidenced by diffusion-weighted imaging (DWI) and apparent diffusion coefficient (ADC) mapping. She was believed to have suffered from a rare bilateral PCA cardioembolic stroke. 

Her vision returned spontaneously within 24 hours and she no longer was confabulating. She was recommended to start aspirin 81 mg and a high-intensity statin. A search of the current literature reports Anton Syndrome post-cardiac catheterization is a rarely encountered complication. 


Authors/Disclosures
Michelle Nabi
PRESENTER
No disclosure on file
Bahadar S. Srichawla, DO, MS (UMass Memorial Medical Center) Dr. Srichawla has nothing to disclose.